Stability in exponential time of Minkowski space-time with a space-like translation symmetry
Journées équations aux dérivées partielles (2015), article no. 3, 12 p.

In this note, we discuss the nonlinear stability in exponential time of Minkowki space-time with a translation space-like Killing field, proved in [13]. In the presence of such a symmetry, the 3+1 vacuum Einstein equations reduce to the 2+1 Einstein equations with a scalar field. We work in generalized wave coordinates. In this gauge Einstein equations can be written as a system of quasilinear quadratic wave equations. The main difficulty in [13] is due to the decay in 1 t of free solutions to the wave equation in 2 dimensions, which is weaker than in 3 dimensions. As in [21], we have to rely on the particular structure of Einstein equations in wave coordinates. We also have to carefully chose an approximate solution with a non trivial behaviour at space-like infinity to enforce convergence to Minkowski space-time at time-like infinity. This article appears under the same form in the proceedings of the Laurent Schwartz seminar.

DOI: 10.5802/jedp.632
Huneau, Cécile 1

1 Département de Mathématiques et Applications (UMR CNRS 8553) 45 rue d’Ulm 75005 Paris France
@article{JEDP_2015____A3_0,
     author = {Huneau, C\'ecile},
     title = {Stability in exponential time of {Minkowski} space-time with a space-like translation symmetry},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {3},
     publisher = {Groupement de recherche 2434 du CNRS},
     year = {2015},
     doi = {10.5802/jedp.632},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jedp.632/}
}
TY  - JOUR
AU  - Huneau, Cécile
TI  - Stability in exponential time of Minkowski space-time with a space-like translation symmetry
JO  - Journées équations aux dérivées partielles
PY  - 2015
DA  - 2015///
PB  - Groupement de recherche 2434 du CNRS
UR  - http://www.numdam.org/articles/10.5802/jedp.632/
UR  - https://doi.org/10.5802/jedp.632
DO  - 10.5802/jedp.632
LA  - en
ID  - JEDP_2015____A3_0
ER  - 
%0 Journal Article
%A Huneau, Cécile
%T Stability in exponential time of Minkowski space-time with a space-like translation symmetry
%J Journées équations aux dérivées partielles
%D 2015
%I Groupement de recherche 2434 du CNRS
%U https://doi.org/10.5802/jedp.632
%R 10.5802/jedp.632
%G en
%F JEDP_2015____A3_0
Huneau, Cécile. Stability in exponential time of Minkowski space-time with a space-like translation symmetry. Journées équations aux dérivées partielles (2015), article  no. 3, 12 p. doi : 10.5802/jedp.632. http://www.numdam.org/articles/10.5802/jedp.632/

[1] Alinhac, S. The null condition for quasilinear wave equations in two space dimensions I, Invent. Math., Volume 145 (2001) no. 3, pp. 597-618 | DOI | MR | Zbl

[2] Alinhac, S. An example of blowup at infinity for a quasilinear wave equation, Astérisque (2003) no. 284, pp. 1-91 (Autour de l’analyse microlocale) | MR | Zbl

[3] Ashtekar, A.; Bičák, J.; Schmidt, B. G. Asymptotic structure of symmetry-reduced general relativity, Phys. Rev. D (3), Volume 55 (1997) no. 2, pp. 669-686 | DOI | MR

[4] Bartnik, R.; Isenberg, J. The constraint equations, The Einstein equations and the large scale behavior of gravitational fields, Birkhäuser, Basel, 2004, pp. 1-38 | MR | Zbl

[5] Beck, G. Zur Theorie binärer Gravitationsfelder, Zeitschrift für Physik, Volume 33 (1925) no. 14, pp. 713-728

[6] Berger, B. K.; Chruściel, P. T.; Moncrief, V. On “asymptotically flat” space-times with G 2 -invariant Cauchy surfaces, Ann. Physics, Volume 237 (1995) no. 2, pp. 322-354 | DOI | MR | Zbl

[7] Choquet-Bruhat, Y.; Geroch, R. Global aspects of the Cauchy problem in general relativity, Comm. Math. Phys., Volume 14 (1969), pp. 329-335 | MR | Zbl

[8] Choquet-Bruhat, Y.; Moncrief, V. Nonlinear stability of an expanding universe with the S 1 isometry group, Partial differential equations and mathematical physics (Tokyo, 2001) (Progr. Nonlinear Differential Equations Appl.), Volume 52, Birkhäuser Boston, Boston, MA, 2003, pp. 57-71 | MR | Zbl

[9] Christodoulou, D.; Klainerman, S. The global nonlinear stability of the Minkowski space, Princeton Mathematical Series, 41, Princeton University Press, Princeton, NJ, 1993, pp. x+514 | MR | Zbl

[10] Godin, P. Lifespan of solutions of semilinear wave equations in two space dimensions, Comm. Partial Differential Equations, Volume 18 (1993) no. 5-6, pp. 895-916 | DOI | MR | Zbl

[11] Hoshiga, A. The existence of global solutions to systems of quasilinear wave equations with quadratic nonlinearities in 2-dimensional space, Funkcial. Ekvac., Volume 49 (2006) no. 3, pp. 357-384 | DOI | MR | Zbl

[12] Huneau, Céline Constraint equations for 3 + 1 vacuum Einstein equations with a translational space-like Killing field in the asymptotically flat case II (2014) (http://arxiv.org/abs/1410.6061)

[13] Huneau, Céline Stability in exponential time of Minkowski Space-time with a translation space-like Killing field (2014) (http://arxiv.org/abs/1410.6068)

[14] John, F. Blow-up for quasilinear wave equations in three space dimensions, Comm. Pure Appl. Math., Volume 34 (1981) no. 1, pp. 29-51 | DOI | MR | Zbl

[15] Klainerman, S. Uniform decay estimates and the Lorentz invariance of the classical wave equation, Comm. Pure Appl. Math., Volume 38 (1985) no. 3, pp. 321-332 | DOI | MR | Zbl

[16] Klainerman, S. The null condition and global existence to nonlinear wave equations, Nonlinear systems of partial differential equations in applied mathematics, Part 1 (Santa Fe, N.M., 1984) (Lectures in Appl. Math.), Volume 23, Amer. Math. Soc., Providence, RI, 1986, pp. 293-326 | MR | Zbl

[17] Kubo, H.; Kubota, K. Scattering for systems of semilinear wave equations with different speeds of propagation, Adv. Differential Equations, Volume 7 (2002) no. 4, pp. 441-468 | MR | Zbl

[18] Lindblad, H. Global solutions of nonlinear wave equations, Comm. Pure Appl. Math., Volume 45 (1992) no. 9, pp. 1063-1096 | DOI | MR | Zbl

[19] Lindblad, H. Global solutions of quasilinear wave equations, Amer. J. Math., Volume 130 (2008) no. 1, pp. 115-157 | DOI | MR | Zbl

[20] Lindblad, H.; Rodnianski, I. The weak null condition for Einstein’s equations, C. R. Math. Acad. Sci. Paris, Volume 336 (2003) no. 11, pp. 901-906 | DOI | MR | Zbl

[21] Lindblad, H.; Rodnianski, I. The global stability of Minkowski space-time in harmonic gauge, Ann. of Math. (2), Volume 171 (2010) no. 3, pp. 1401-1477 | DOI | MR | Zbl

[22] Wald, R. M. General relativity, University of Chicago Press, Chicago, IL, 1984, pp. xiii+491 | DOI | MR | Zbl

Cited by Sources: